Alert archive / Missouri / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 123, NWS St. Louis, MO

June 1, 20195 counties in Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 1, 2019, 7:23 PM CDT for 5 counties in Missouri. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2019, 7:23 PM CDT (00:23 UTC)
Expired
Jun 1, 2019, 8:15 PM CDT
In force
52 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Audrain County, MO, Lincoln County, MO, Montgomery County, MO, Pike County, MO, Ralls County, MO

The radar

The St Louis radar (KLSX), 89 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 3:33 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.4 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2019-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 231 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2019-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
231 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1981 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

363 
WUUS53 KLSX 020023
SVRLSX
MOC007-113-139-163-173-020115-
/O.NEW.KLSX.SV.W.0123.190602T0023Z-190602T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
723 PM CDT Sat Jun 1 2019

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  South central Ralls County in northeastern Missouri...
  Northwestern Lincoln County in east central Missouri...
  Northeastern Audrain County in central Missouri...
  Northeastern Montgomery County in east central Missouri...
  Southwestern Pike County in northeastern Missouri...

* Until 815 PM CDT.

* At 723 PM CDT, a severe thunderstorm was located near Farber,
  moving southeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Vandalia, Farber, Curryville, New Hartford, Middletown, Olney and
  Ashley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3930 9167 3943 9151 3919 9104 3897 9130
TIME...MOT...LOC 0023Z 312DEG 25KT 3933 9158 

HAIL...1.00IN
WIND...60MPH
 
$$

Britt
3 follow-up statements
975 
WWUS53 KLSX 020041
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
741 PM CDT Sat Jun 1 2019

MOC173-020051-
/O.CAN.KLSX.SV.W.0123.000000T0000Z-190602T0115Z/
Ralls MO-
741 PM CDT Sat Jun 1 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL RALLS COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central, northeastern and east central Missouri.

LAT...LON 3919 9104 3897 9130 3924 9158 3932 9144
      3935 9137
TIME...MOT...LOC 0041Z 307DEG 30KT 3923 9140 

$$

MOC007-113-139-163-020115-
/O.CON.KLSX.SV.W.0123.000000T0000Z-190602T0115Z/
Lincoln MO-Audrain MO-Montgomery MO-Pike MO-
741 PM CDT Sat Jun 1 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHWESTERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI...EAST
CENTRAL AUDRAIN COUNTY IN CENTRAL MISSOURI...NORTHEASTERN MONTGOMERY
COUNTY IN EAST CENTRAL MISSOURI AND SOUTHWESTERN PIKE COUNTIES IN
NORTHEASTERN MISSOURI...

At 741 PM CDT, a severe thunderstorm was located near New Hartford,
moving southeast at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Vandalia, New Hartford, Middletown, Olney and Ashley. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3919 9104 3897 9130 3924 9158 3932 9144
      3935 9137
TIME...MOT...LOC 0041Z 307DEG 30KT 3923 9140 

HAIL...1.00IN
WIND...60MPH
 
$$

Tilly
997 
WWUS53 KLSX 020102
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
802 PM CDT Sat Jun 1 2019

MOC007-020112-
/O.CAN.KLSX.SV.W.0123.000000T0000Z-190602T0115Z/
Audrain MO-
802 PM CDT Sat Jun 1 2019

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL AUDRAIN COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern and east central Missouri.

LAT...LON 3919 9104 3897 9130 3913 9146 3914 9141
      3920 9135 3926 9124
TIME...MOT...LOC 0102Z 313DEG 28KT 3910 9127 

$$

MOC113-139-163-020115-
/O.CON.KLSX.SV.W.0123.000000T0000Z-190602T0115Z/
Lincoln MO-Montgomery MO-Pike MO-
802 PM CDT Sat Jun 1 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHWESTERN LINCOLN...NORTHEASTERN MONTGOMERY COUNTIES IN EAST
CENTRAL MISSOURI AND SOUTH CENTRAL PIKE COUNTIES IN NORTHEASTERN
MISSOURI...

At 802 PM CDT, a severe thunderstorm was located near New Hartford,
moving southeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
New Hartford, Middletown, Olney and Ashley. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3919 9104 3897 9130 3913 9146 3914 9141
      3920 9135 3926 9124
TIME...MOT...LOC 0102Z 313DEG 28KT 3910 9127 

HAIL...1.00IN
WIND...60MPH
 
$$

Tilly
032 
WWUS53 KLSX 020112
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
812 PM CDT Sat Jun 1 2019

MOC113-139-163-020122-
/O.EXP.KLSX.SV.W.0123.000000T0000Z-190602T0115Z/
Lincoln MO-Montgomery MO-Pike MO-
812 PM CDT Sat Jun 1 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LINCOLN...
NORTHEASTERN MONTGOMERY COUNTIES IN EAST CENTRAL MISSOURI AND SOUTH
CENTRAL PIKE COUNTIES IN NORTHEASTERN MISSOURI WILL EXPIRE AT 815 PM
CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern and east central Missouri.

LAT...LON 3919 9104 3897 9130 3913 9146 3914 9141
      3920 9135 3926 9124
TIME...MOT...LOC 0112Z 312DEG 25KT 3906 9121 

$$

Tilly

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 6:35 PM CDT, 48 minutes earlier.

Area forecast discussion, Jun 1, 6:35 PM CDT, 48 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
635 PM CDT Sat Jun 1 2019

.SHORT TERM...  (Through Late Tonight)
Issued at 329 PM CDT Sat Jun 1 2019

Thunderstorms have finally started to develop near a cold front
which was poised to move through the region. There is also a pre-
frontal trough across the area which could provide an additional
focus for SHRA/TSRA development.

Now that the storms have started to develop, the updrafts are
strengthening rapidly. These storms were developing in an
environment characterized by little cloud cover (read: ample
insolation), CAPE values around 2000 J/kg, H7-H5 lapse rates of
6.5-7 deg C/km, and around 30-40 kts of 0-6km shear. BUFKIT
soundings suggest that large hail is the primary threat,
especially with any rotating storms. Clusters of storms would also
pose a damaging wind threat. SHRA/TSRA should simultaneously shift
southeastward and decrease in coverage through late evening.

There is some uncertainty regarding the southern extent of the
severe weather threat prior to 06z. Storms will be moving towards
the southeast, but instability will wane with the loss of daytime
heating.

Overnight lows should be around 60 degrees, which is similar to
last night and near seasonal normals.

Kanofsky

.LONG TERM...  (Sunday through Next Saturday)
Issued at 329 PM CDT Sat Jun 1 2019

A building ridge to the west and a deepening trough to the east
will place the LSX CWA beneath northwest flow aloft for Sunday and
Sunday night. With no upper disturbances and a drier post-frontal
air mass in place, dry weather is expected during this time. Highs
will be in the mid/upper 70s, which is several degrees below
normal for this time of year. Overnight lows will be in the 50s,
which is also below normal for this time of year. Radiational
cooling may allow some spots to cool a bit lower than currently
forecast.

By Monday, the surface high pressure center over the Great Lakes will
gradually shift southeastward towards the Ohio Valley while the
upper ridge axis also begins to shift eastward and de-amplify.
Highs will remain below average on Monday due to the influence of
the high pressure center which will have suppressed the cold front
farther to the south. Monday should be dry across most of the LSX
CWA, but parts of central MO will be near a sharpening baroclinic
zone and isolated SHRA/TSRA cannot be entirely ruled out.

After the upper ridge axis shifts eastward, model solutions
depict a slow-moving upper low over the southwestern CONUS which
eventually lifts northeastward during the week. This will bring
several potential periods of SHRA/TSRA to the region between
Tuesday and next Saturday.

Kanofsky

&&

.AVIATION...  (For the 00z TAFs through 00z Sunday Evening)
Issued at 553 PM CDT Sat Jun 1 2019

Cold front just north of UIN will move southeastward through the
taf sites this evening. Southwest surface winds will veer around
to a northwest direction after fropa. Scattered storms just ahead
of this front will move southeastward through COU and the St Louis
metro area this evening. A few of these storms will contain
strong wind gusts and hail. These storms should shift southeast of
the St Louis metro area by 05Z Sunday, followed by a clearing
sky. A north-northwest surface wind can be expected on Sunday with
little if any cloudiness as a surface ridge moves southeastward
into northern MO.

SPECIFICS FOR KSTL: Cold front just north of UIN will move
southeastward through STL late this evening. Southwest surface
winds will veer around to a northwest direction after fropa.
Scattered storms just ahead of this front will move southeastward
through STL this evening. A few of these storms will contain
strong wind gusts and hail. These storms should shift southeast of
STL by 04Z Sunday, followed by a clearing sky. A north-northwest
surface wind can be expected on Sunday with little if any
cloudiness as a surface ridge moves southeastward into northern
MO.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Sunday evening for Lewis MO-Marion MO.

IL...None.
&&

WFO LSX
Hazardous weather outlook, Jun 1, 4:21 PM CDT, 3 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
421 PM CDT Sat Jun 1 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-021230-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
421 PM CDT Sat Jun 1 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Thunderstorms have developed this afternoon near a cold front. Some
of the storms may be severe and capable of producing large hail up
to the size of golf balls as well as damaging winds of 60 mph or
greater.

Major flooding is ongoing along many rivers, including main stem
rivers and some tributaries.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a chance for thunderstorms across parts of the area from
Monday night through Friday.

Major flooding will continue along many rivers, including main stem
rivers and some tributaries.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed through this evening across
parts of Missouri and Illinois.

Kanofsky

In the hours before

Local storm report, Jun 1, 6:44 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
644 PM CDT SAT JUN 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     HAIL             PLEASANT HILL           39.45N 90.87W
06/01/2019  E0.70 INCH       PIKE               IL   PUBLIC

            TIME ESTIMATED FROM RADAR.

&&

JPG
Local storm report, Jun 1, 6:46 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
646 PM CDT SAT JUN 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     HAIL             PLEASANT HILL           39.45N 90.87W
06/01/2019  E0.70 INCH       PIKE               IL   911 CALL CENTER

            CORRECTS PREVIOUS HAIL REPORT FROM PLEASANT
            HILL. TIME ESTIMATED FROM RADAR.

&&

JPG
Local storm report, Jun 1, 7:07 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
707 PM CDT SAT JUN 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     HAIL             FOLEY                   39.05N 90.74W
06/01/2019  E0.70 INCH       LINCOLN            MO   TRAINED SPOTTER

            ALSO, SMALL HALF INCH TREE LIMBS BLOWN DOWN.

&&

MAB
Local storm report, Jun 1, 7:11 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
711 PM CDT SAT JUN 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     HAIL             ELSBERRY                39.17N 90.79W
06/01/2019  M0.70 INCH       LINCOLN            MO   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS DIME SIZE HAIL AND
            WINDS SUFFICIENT TO SNAP 1 INCH DIAMETER
            TREE LIMBS.

&&

LMK
Local storm report, Jun 1, 7:12 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
712 PM CDT SAT JUN 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     TSTM WND DMG     ELSBERRY                39.17N 90.79W
06/01/2019                   LINCOLN            MO   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS DIME SIZE HAIL AND
            WINDS SUFFICIENT TO SNAP 1 INCH DIAMETER
            TREE LIMBS.

&&

LMK
Local storm report, Jun 1, 7:16 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
716 PM CDT SAT JUN 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             4 NW PAYSON             39.86N 91.30W
06/01/2019  E1.00 INCH       ADAMS              IL   PUBLIC

            DELAYED REPORT. PHOTO POSTED TO SOCIAL
            MEDIA. HAIL APPEARS TO BE BETWEEN 1 AND 1.25
            INCHES IN DIAMETER. HAIL FELL BETWEEN QUINCY
            AND PAYSON ON HWY 96.

&&

LMK

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:12 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis, City of Saint Louis63 min
Jun 1, 7:41 PM CDTAreal Flood AdvisoryLSXLincoln, Pike3 hr
Jun 1, 8:10 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Charles, Saint Louis, City of Saint Louis65 min
Jun 1, 10:12 PM CDTSpecial Weather StatementLSXSaint Louis, City of Saint Louis48 min
Jun 1, 10:13 PM CDTAreal Flood AdvisoryLSXSaint Charles6 hr
Jun 1, 10:24 PM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Gasconade, Jefferson, Washington37 min
Jun 1, 11:37 PM CDTSpecial Weather StatementLSXIron, Madison, Saint Francois38 min
Jun 2, 12:13 AM CDTSpecial Weather StatementLSXMadison32 min
Jun 2, 12:51 AM CDTFlash Flood WarningLSXLincoln6 hr
Jun 2, 6:44 AM CDTAreal Flood WarningLSXLincoln12 hr
Jun 2, 4:41 PM CDTFlash Flood WarningLSXLincoln6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.